Pennsylvania, 2025Flash Flooding in Pennsylvania, June 22, 2025
June 22, 2025 · NWS BGM · 2 events in 2 counties and zones
A mesoscale convective system (MCS) dropped southward across Central NY from eastern Ontario, moving into an environment with plenty of moisture and instability during the early morning hours. Torrential rainfall accompanied these storms and produced widespread flash flooding and small river flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system (MCS) dropped southward across Central NY from eastern Ontario, moving into an environment with plenty of moisture and instability during the early morning hours. Torrential rainfall accompanied these storms and produced widespread flash flooding and small river flooding. Estimates of 3 to 5 inches, with locally higher amounts, fell mostly within a 6-hour period and affected portions of Northeast Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 7:49 AM EST, 51 minutes earlier.
Area forecast discussion, Jun 22, 7:49 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
849 AM EDT Sun Jun 22 2025
.SYNOPSIS...
Strong to severe storms with torrential rainfall will continue
this morning across east central NY and far northeast PA. The
first true taste of summer arrives today and into next week with
day time highs rising into the 90s and increasing humidity levels.
&&
.NEAR TERM /THROUGH MONDAY/...
845 AM Update...
An enhanced low level jet is combining with a stalling frontal
boundary and high levels of MUCAPE/PWATs to create an area of
heavy training thunderstorms over east-central NY and far NE PA
this morning. MUCAPE values between 2000-3000 J/kg are
supporting widespread thunderstorm development. These storms can
produce gusty winds, hail and torrential downpours. PWATs are
approaching 2" across Central NY, along with impressive 850mb
moisture transport vectors. We have received reports of 3-4
inches of rain so far across Chenango county, with 2-3.5 inches
across surrounding locations/counties. This is causing
significant flash-floding/flooding in these areas. Please heed
the latest warnings! CAMs show this area of training convection
drifting SW ward into the late morning and early afternoon, then
stalling and eventually dissipating by mid to late afternoon
hours. Additional storms could also develop as instability
increases along and SW of the front.
100 AM Update..
The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.
For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.
Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.
Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.
Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...
Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.
Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...
The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week. This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
630 AM Update...
VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except for a few hours between 15Z and 21Z
where MVFR ceilings could move in. There are also chances that
KITH and KBGM see a rogue thunderstorm mainly Sunday during the
day, but confidence was too low to include in the TAF package.
Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.
Outlook...
Sunday night...VFR.
Monday thru Tuesday...High pressure with VFR expected.
Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...KL
NEAR TERM...KL/MJM
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KLHazardous weather outlook, Jun 22, 4:16 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
516 AM EDT Sun Jun 22 2025
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-230930-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
516 AM EDT Sun Jun 22 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
WEDNESDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is a Slight risk for severe storms today. Storms could produce
strong to damaging winds and some hail. Confidence remains low on
the exact locations where storms could develop.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Heat index values in the upper 90s to low 100s are forecast with
little relief at night due to elevated humidity. Monitor the
forecast for details in coming days on this potential for a
significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Local storm report, Jun 22, 7:14 AM EST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
814 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM Tstm Wnd Dmg 1 ENE Unadilla 42.33N 75.29W
06/22/2025 Delaware NY Dept of Highways
Multiple trees and wires down on NY 357,
closed all lanes. Info from NY 511.
&&
AJGLocal storm report, Jun 22, 7:18 AM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
818 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 2 ENE East Freetown 42.56N 75.93W
06/22/2025 Cortland NY 911 Call Center
Water over roadway with debris at
Knickerbocker Road.
&&
BJGLocal storm report, Jun 22, 7:36 AM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
836 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM Tstm Wnd Dmg Westmoreland 43.12N 75.42W
06/22/2025 Oneida NY Trained Spotter
At least 17 trees down in a yard. Time
estimated from radar.
&&
BJGLocal storm report, Jun 22, 7:43 AM EST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
843 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg 3 WNW Stokes Corner 43.32N 75.53W
06/22/2025 Oneida NY Public
Many trees down along Sulphur Springs Road.
Road completely blocked. Time estimated from
radar.
&&
BJGLocal storm report, Jun 22, 7:44 AM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
844 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain Plymouth 42.62N 75.60W
06/22/2025 M3.13 Inch Chenango NY Trained Spotter
&&
BJGLocal storm report, Jun 22, 7:45 AM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
845 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain Sidney Center 42.28N 75.25W
06/22/2025 M2.49 Inch Delaware NY Trained Spotter
&&
BJGFlash Flood, Susquehanna
- When
- June 22, 8:40 AM EST to 11:00 AM EST
- Where
- Susquehanna County, 0.51 mi W of Great Bend to 0.56 mi WNW of Great Bend
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.970, -75.740
Water was flooding Interstate 81 near Great Bend.
Flash Flood, Wayne
- When
- June 22, 12:00 PM EST to 2:00 PM EST
- Where
- Wayne County, 4.54 mi SW of Scott Center to 4.68 mi W of Shehawken
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.890, -75.470
Water was flooding Starrucca Creek Road near the intersection of King Hill Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, June 22, 20253 deaths · 2 injured · $717,000 · EF1 · 34 events
- Flash Flooding and Flood in New York, June 22 to 23, 2025$1.3 million · 16 events
- Heat in Mississippi, June 22 to 26, 2025110 events
- Heat in Tennessee, June 22 to 26, 2025105 events
- Flood in Alaska, June 22 to 30, 2025$1.0 million · 1 event
- Damaging Winds and Heavy Rain in New York, June 22, 2025$40,000 · 50 kt wind · 33 events
- Flash Flooding and Hail in New Mexico, June 22 to 25, 2025$55,000 · 1 in hail · 22 events
- Excessive Heat and Heat in New York, June 22 to 25, 202557 events
- Hail and Damaging Winds in Nebraska, June 22, 2025$90,000 · 3 in hail · 7 events
- Heat in Arkansas, June 22 to 26, 202550 events
- Damaging Winds in Alabama, June 22, 2025$34,000 · 52 kt wind · 8 events
- Tornadoes and Damaging Wind in Minnesota, June 22, 2025EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277309, 1277310.